Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 17, 2020, 2:38 PM CST for 23 counties in Kansas. It took effect at Nov 18, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 2:38 PM CST (20:38 UTC)
- In effect from
- Nov 18, 2020, 9:00 AM CST
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
137 WWUS73 KICT 172038 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 238 PM CST Tue Nov 17 2020 KSZ049>053-067>072-082-083-091>096-098-181045- /O.NEW.KICT.WI.Y.0016.201118T1700Z-201119T0000Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua- Including the cities of Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, and Cedar Vale 238 PM CST Tue Nov 17 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 11 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
220 WWUS73 KICT 180809 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 209 AM CST Wed Nov 18 2020 KSZ048-099-100-182215- /O.EXB.KICT.WI.Y.0016.201118T1500Z-201119T0000Z/ Ellsworth-Montgomery-Labette- Including the cities of Ellsworth, Wilson, Coffeyville, Independence, and Parsons 209 AM CST Wed Nov 18 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Ellsworth, Montgomery and Labette Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049>053-067>072-082-083-091>096-098-182215- /O.EXT.KICT.WI.Y.0016.201118T1500Z-201119T0000Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua- Including the cities of Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, and Cedar Vale 209 AM CST Wed Nov 18 2020 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Jakub
744 WWUS73 KICT 182030 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 230 PM CST Wed Nov 18 2020 KSZ070>072-094>096-098>100-191030- /O.NEW.KICT.WI.Y.0017.201119T1400Z-201119T2200Z/ /O.CON.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 230 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts to 45 mph until dark this evening. Then, south to southwest winds 25 to 30 mph with gusts around 45 mph expected on Thursday. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua, Montgomery and Labette Counties, and Allen and Neosho counties. * WHEN...For the first Wind Advisory, until 6 PM CST this evening. For the second Wind Advisory, from 8 AM to 4 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ048>053-067>069-082-083-091>093-190000- /O.CON.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler- Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 230 PM CST Wed Nov 18 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
096 WWUS73 KICT 190005 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 605 PM CST Wed Nov 18 2020 KSZ070>072-094>096-098>100-191415- /O.EXP.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ /O.CON.KICT.WI.Y.0017.201119T1400Z-201119T2200Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 605 PM CST Wed Nov 18 2020 ...WIND ADVISORY HAS EXPIRED... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM CST THURSDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua, Montgomery and Labette Counties, and Allen and Neosho counties. * WHEN...The first Wind Advisory expired at 6 PM CST this evening. A second Wind Advisory, remains in effect from 8 AM to 4 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ048>053-067>069-082-083-091>093-190115- /O.EXP.KICT.WI.Y.0016.000000T0000Z-201119T0000Z/ Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler- Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 605 PM CST Wed Nov 18 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening, thus have allowed the Wind Advisory to expire. Expect breezy winds to continue through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 17, 2:32 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 17, 2:32 PM CST, 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 232 PM CST Tue Nov 17 2020 .SHORT TERM...(This evening through Friday night) Issued at 232 PM CST Tue Nov 17 2020 Stronger south to southwest boundary layer/surface flow will develop across central/eastern Kansas to the east of the deepening lee side trof on Wednesday. Westerly component downslope will aid in the warming across central Kansas. Wind speeds will flirt with or exceed advisory criteria over much of the area, with the highest confidence along/either side of the Kansas turnpike corridor. Russell looks to be the only site in record high jeopardy at 75 degrees. The persistent westerly flow will push the surface trof into central Kansas by Thursday afternoon. It will remain unseasonably warm though with not as much wind. A weak cold front will slip southward into Kansas during Friday with more baroclinicity and moisture discontinuity developing along it into Friday night. Darmofal .LONG TERM...(Saturday through Tuesday) Issued at 232 PM CST Tue Nov 17 2020 Better isentropic lift/elevated moisture transport will develop in vicinity of the quasi-stationary east/west oriented surface front to support scattered to numerous areas of rain and rain showers on Saturday. Some weak elevated instability may be present for thunder across far southern Kansas into Saturday evening. The GFS is stronger/further south with the upper trof coming out of the central Rockies across the Plains which phases with the northern stream shortwave on Sunday over the Midwest. In either scenario, be it the ECMWF or GFS, a cooler/drier regime looks to set in by Sunday night and Monday. KED && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1124 AM CST Tue Nov 17 2020 VFR conditions are expected through this TAF period. The only issue for this TAF period will be the winds and the LLWS. The LLWS issue will be overnight as a strong low level jet sets up over the region. The LLWS will be both speed and direction as the there will be a more SW direction to the winds just above the surface. By morning, the winds will mix down and eliminate the LLWS issue. Winds will pick up and could see gusts in the 35-45kt range toward the end of the TAF period. KHUT and KICT are the two terminals most likely to see the higher wind gusts. KSLN could also get in on this as well but for a shorter period of time. Metzger && .FIRE WEATHER... Issued at 232 PM CST Tue Nov 17 2020 Strong south to southwest winds and lower daytime humidity levels will result in very high and possibly extreme grassland fire danger across the area on Wednesday. The highest confidence is across south central Kansas and the Flint Hills during the afternoon hours. This is also where we have seen spot fires over the past several days. Please refer to the Fire Weather Watch for details. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 45 72 52 74 / 0 0 0 0 Hutchinson 45 73 52 75 / 0 0 0 0 Newton 45 72 52 74 / 0 0 0 0 ElDorado 45 71 53 73 / 0 0 0 0 Winfield-KWLD 45 72 54 74 / 0 0 0 0 Russell 44 76 49 76 / 0 0 0 0 Great Bend 44 75 50 76 / 0 0 0 0 Salina 45 74 52 76 / 0 0 0 0 McPherson 45 73 52 75 / 0 0 0 0 Coffeyville 43 71 52 74 / 0 0 0 0 Chanute 44 70 52 73 / 0 0 0 0 Iola 44 69 52 72 / 0 0 0 0 Parsons-KPPF 43 71 52 73 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday afternoon for KSZ049>053-067>072-082-083-091>096-098. Wind Advisory from 11 AM to 6 PM CST Wednesday for KSZ049>053- 067>072-082-083-091>096-098. && SHORT TERM...KED LONG TERM...KED AVIATION...ELM FIRE WEATHER...KED
Hazardous weather outlook, Nov 17, 3:48 AM CST, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 348 AM CST Tue Nov 17 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 348 AM CST Tue Nov 17 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Gusty south winds and warm temperatures will result in very high grassland fire danger levels this afternoon, mainly for locations along and west of I-135. Outdoor burning should be avoided today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very strong south to southwest winds with gusts over 40 mph and low daytime humidity levels will result in very high grassland fire danger area-wide on Wednesday afternoon. Some locations over south central Kansas into the Flint Hills could see extreme grassland fire danger levels. Outdoor burning is not recommended. South winds and warm temperatures could give way to very high grassland fire danger levels again for Thursday afternoon across southeast Kansas. A few thunderstorms will be possible Saturday evening across southern Kansas. The storms are not expected to be severe. There is a slight chance for a light rain snow mix across central Kansas for late Saturday night into Sunday morning. At this time, little if any snow accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:36 PM CST | Fire Weather Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 14 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.